MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL29A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs) during a right transfemoral transcatheter aortic valve replacement with a 29mm sapien 3 ultra resilia (s3ur) valve being placed in a non-edwards surgical valve when the 29mm commander delivery system (ds) was being inserted into the 16f esheath+ the insertion track was too tight and had resistance at the strain relief portion and thought to be damaged.Once an incision was made the ds was delivered easier.Due to the force going through the sheath the strut was bent had exited the sheath and was deployed in the annulus.The system came out through the sheath post deployment.The sheath and ds were removed, and a new sheath was prepped and used for possible post dilation.There was no difficulty withdrawing the sheath.The valve was successfully implanted.The perceived root cause of the resistance was the insertion track was not dilated enough.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections g6, h2, h6: component code, type of investigation, investigation findings, investigation conclusions and conclusions in this section have been updated.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Imagery was provided, the imagery provided showed that the strut appeared bent backwards at the inflow side of the valve on fluoro.Through extensive complaint investigations, events reporting resistance during delivery system insertion or advancement through the sheath with the s3u/s3ur valve configuration have not been linked to device malfunctions or manufacturing nonconformances.Historically, root causes for these events have been associated with multiple contributing factors, including patient conditions (vascular and non-vascular), procedural variables, and use related variability (e.G., technique, user error).These factors often interact and compound, potentially resulting in secondary device failures such as valve frame damage or compromised sheath and delivery system components as well as secondary complications affecting the delivery system.Notably, these secondary failures or complications are also not considered device malfunctions or manufacturing nonconformances, as they arise from the same complex interplay of external factors rather than inherent product defects.The complaint for frame damage was confirmed based on imagery provided for review.Available information suggests procedural factors (high push force) likely contributed to the event as it was reported that there was resistance during advancement, and ''due to the force going through the sheath, the strut was bent.'' high push force can lead to the valve struts interacting with the sheath shaft and result in the strut damage at the valve inflow side.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS LIFESCIENCES SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24769936
Report Number2015691-2026-13810
Device Sequence Number21331922
Product Code NPT
UDI-Device Identifier00690103215823
UDI-Public(01)00690103215823(17)281026(11)251027
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9755RSL29A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale